Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 30, NWS Little Rock, AR

July 1, 2000Marion County, Searcy County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 1, 2000, 5:00 PM CDT for Marion County, Searcy County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2000, 5:00 PM CDT (22:00 UTC)
Expired
Jul 1, 2000, 7:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Marion County, AR, Searcy County, AR

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 012208
FFWLZK
ARC089-129-020000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS
  NORTHWESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 500 PM...DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM
  TO THE SOUTHWEST OF BRUNO IN SOUTHWESTERN MARION COUNTY. THIS
  THUNDERSTORM IS EXPECTED TO MOVE INTO NORTHWESTERN SEARCY
  COUNTY THROUGH 7 PM. DOPPLER RADAR ESTIMATES INDICATE UP TWO
  INCHES OF RAIN HAVE FALLEN ACROSS THIS AREA SINCE 4 PM. THIS
  HEAVY RAINFALL WILL CAUSE FLOODING ALONG CREEKS AND STREAMS
  AND WATER ACROSS MANY COUNTY ROADS IN THIS AREA. OTHER
  THUNDERSTORMS ARE ALSO DEVELOPING UPSTREAM FROM THIS AREA AND
  WILL MOVE INTO SOUTHWESTERN MARION AND NORTHWESTERN SEARCY
  COUNTY OVER THE NEXT COUPLE OF HOURS.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

FLAT...LON 3622 9289 3620 9264 3593 9268 3593 9290

43/49

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:25 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 2:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT SAT JUL 1 2000

SHOWERS AND THUNDERSHOWERS CONT TO DEVELOP OVER NORTHERN AR THIS
AFTERNOON ALONG OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN MO. WILL
INCLUDE SMALL POPS TO ALLOW FOR CELLS TO POP UP AND DIMINISH INTO
THE EARLY EVENING.

OTHERWISE...MODELS BRING NEXT UPPER LOW TOWARD AR LATER TONIGHT AND
SUN. UPPER LOW WILL INTERACT WITH WHATS LEFT OF OLD WASHED OUT
FRONTAL BOUNDARY OVER SOUTHWEST AR TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS/THUNDERSHOWERS OVER SOUTHWEST ZONES LATER TONIGHT AND SUN. WILL
BE SMALLER RAIN CHANCES SUN NORTH AND EAST SECTIONS FARTHER AWAY
FROM THE VORT MAX. WILL HAVE TO HANG ON TO SCATTERED POPS MOST AREAS
MON DUE TO THE SLOW MOVEMENT OF THIS UPPER LOW.

INTERESTING COLL PATTERN DEVELOPED BY THE AVN/MRF OUT IN TIME. THINK
THAT THE WEAKNESS IN THE UPPER RIDGE WILL BE SITUATED NEAR THE
MISSISSIPPI RIVER BY THE FOURTH OF JULY. WILL INTRODUCE SCATTERED
THUNDERSHOWERS FOR HALF OF FORECAST AREA IN THE EXTENDED.

(45)

.LIT...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.